Bad head pain - Apixaban!: Into 2nd week of... - AF Association

AF Association

21,620 members26,320 posts

Bad head pain - Apixaban!

1941mj
1941mj

Into 2nd week of taking Apixaban -now having painful pain on right side face - right upper teeth - right side of head & forehead on going to bed - can last for up to 2 hours. I can’t find a comfortable position to put my head. Am afraid to go to sleep!

Paracetamol doesn’t really help...... Can I take migraleve tablet??

Any help advise very welcome

8 Replies

Hi 1941mj

This sounds like a form of neuralgia, or nerve pain, unrelated to apixaban.

1941mj
1941mj in reply to Badger2021

Thank you for your reply - shall discuss with medical folk.

Hidden
Hidden

I'm not a medical person but this sounds to me from bitter experience like trigeminal neuralgia.

I used to suffer from this for many weeks at a time with episodes lasting up to a couple of hours . Horrendous pain. I would see your GP or may be out of hours doc tomorrow and see what they diagnose and can offer you for pain relief.

I certainly can remember not being able to lay my head down and had to rely on a gap between pain to try to sleep.

Sorry it would not be correct for me to advise on medication. Try phoning 111 for advice on Migraleve...they are very helpful.

Regards

Sandra

1941mj
1941mj in reply to Hidden

Thank you -is reassuring to read of others experiences & advice. All ok at the moment & no more episodes!

I had this, and thought it was a side-effect of rivaroxaban. Turned out to be a problem with a wisdom tooth.

1941mj
1941mj in reply to johnMiosh

Thank you - all my wisdom teeth have been removed- so far the pain has only happened twice so fingers crossed!

A few people have reported getting trigeminal neuralgia on apixaban, see:

ehealthme.com/ds/eliquis/tr...

Why not try another anticoag?

1941mj
1941mj in reply to MarkS

Thank you. Am now onto my fifth tablet to try & manage my AFib - have had no more episodes - shall discuss with my consultant.

You may also like...